I never had night sweats with menopause and have a hysterectomy. My sheets, pillow and nightgown are soaked every night for over a month, but I am cold. I kept forgetting to tell my doctor. I am calling tomorrow. Not to jump to conclusions, but I read that this is a sign of lymphoma. I just had a CT Scan and they said my lymph nodes were fine. Has anyone else had this with cancer in general. I was on Carbo/taxol, but it has been a month off and now am 5 days into Doxil.
Night sweats..........definitely something I have experience with!!! After my cancer diagnosis and debulking surgery I used to have to change my night gown and sheets at least once in the night, every night for weeks. It lessened after I was on chemo a while. After treatment ended I still had hot flashes, but the drenching sweats were gone until my recurrence. I now have night sweats again, but not as severe as in the beginning. It is hard to know how much is hormonal from the hysterectomy and how much is a symptom of the cancer. Hope your doctor gives you the answer. Marie
I was told of a wonderful thing to help - a Chillow. Please visit Amazon.com to order it. Its wonderful!! I actually throw it over my chest when I have the night sweats and by morning - its as hot as a heating pad. They say it is also very helpful for those going through chemo and helps cool down the exteemities that are heated up.
I hope it helps. I love my Chillow and truly has helped give me some relief.
I hit surgical menopause last Oct. Hot flashes and night sweats were a way of life for at least 6 months on Carbo/Taxol. I was miserable; totally drenched and often utterly freezing--of course during the winter I had the window open and fan on from the hot flashes! In recent months my night sweats have decreased to 1 every 2 weeks; hot flashes are down from several an hour to 1 a day. Now I am now on Doxil, Avastin and Torisel since I flunked first line chemo and I have not seen a rise in anything sweating related. I have heard the same scenario from quite a lot of ovarian cancer patients.
I think this is just another one of those fun side effects people forget to mention.
My mom had drenching night sweats when her tumors were growing. At the sametime, her white blood cell count was sky rocketing even while on the chemo. It was very noticeable for her after a shot to increase the red blood cells. So, for her, it was anemia with the low red blood cells, high white blood cell counts, and the night sweats. This occured each time the tumors were in a fast growing state.
I second the comment on the Chillow! I got one about three month ago, and man, what a difference it has made. I actually got the one called Sweet Relief, which I believe is a different brand, but works the same way.
I was put on Effexor for the night sweats. Studies have shown it may make a difference for women who experience extreme night sweats. It did help matters for me somewhat, but the only problem is that I have now been on it for three years, and it is one of the hardest antidepressants to taper.
I was in the doctor's office today and read a short article in either Better Homes and Gardens or Good Housekeeping...can't remember which one. But it mentioned a French study where it was determined women who took at least 3000 mg/day of Fish Oil experienced a reduction in amount and severity of night sweats. It's the Omega-3's (EPA) that is thought to help. So I stopped by the pharmacy this evening and bought some. I figure it is worth a shot. Even if it doesn't help the night sweats, it will be good for my heart.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.